advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Manchester, England:

My 74 year old father has had type 1 for about 10 years. Recently, he was put on insulin because a long term course of steroids for a blood problem has sent his blood sugar levels very high. After injecting insulin and then eating, he has started hiccuping during the meal to the extreme where he is sick. This is causing problems at meal times. He has tried several ways to prevent this from happening with no luck. Do you think the insulin is causing this?

Answer:

Although the hiccup may have been temporally associated with initiating insulin therapy, it would seem unlikely that insulin therapy is causing the hiccups. Rather, you probably need to talk with your father's physician about other causes. Some include irritation of the diaphragm or the lining of the lungs. I'm not familiar with his medical history enough to make further recommendations.

JTL

DTQ-20001101124245
Original posting 20 Nov 2000
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.